Wildfire, Pushmataha
- When
- September 4, 12:00 PM CST to September 5, 8:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that started northeast of Sobol in Pushmataha County on the 4th and burned into the 5th. Oklahoma Forestry units, several local fire departments, several timber companies, and the Oklahoma Army National Guard fought this…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very dry, hot, and breezy conditions, along with extremely dry fuels as a result of the long-term drought the region has experienced, promoted the rapid spread of a wildfire that started northeast of Sobol in Pushmataha County on the 4th and burned into the 5th. Oklahoma Forestry units, several local fire departments, several timber companies, and the Oklahoma Army National Guard fought this wildfire, which consumed more than 2100 acres in high-value pine plantations that were owned by multiple timber companies. Monetary damage estimates to these pine plantations were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 4, 11:20 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1220 PM CDT SUN SEP 4 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR/BRIEF IFR CONDITIONS EXPECTED MAINLY FOR KFYV/KXNA THIS AFTERNOON...WITH IMPROVING CONDITIONS AFTER 20Z. GUSTY NORTH-NORTHEAST SURFACE WIDNS WILL CONTINUE THE REMAINDER OF THE DAY...AND WILL WEAKEN EARLY THIS EVENING. && .PREV DISCUSSION... /ISSUED 1124 AM CDT SUN SEP 4 2011/ ..UPDATE... DISCUSSION... COLD FRONT IS MOST LIKELY HUNG UP ACROSS SE OK ALTHOUGH ITS BECOMING ABSORBED INTO THE FLOW AROUND "LEE" AND BECOMING DIFFICULT TO ANALYZE. REGARDLESS...MUCH COOLER CONDITIONS EXPECTED NORTH OF THE BOUNDARY THIS AFTERNOON...ALTHOUGH WILL NEED TO NUDGE UP HIGHS A FEW DEGREES ACROSS FAR SE OK AS CURRENT TEMPS ARE NEAR FORECAST HIGHS. WITH RATHER WARM TEMPS AND GUSTY NORTH WINDS ACROSS OUR FAR SRN AREAS...WENT AHEAD AND EXPANDED THE FIRE DANGER STATEMENT TO INCLUDE ALL OF ERN OK. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 75 49 80 / 0 0 0 0 FSM 56 78 51 80 / 10 0 0 0 MLC 56 77 50 81 / 0 0 0 0 BVO 49 74 44 78 / 0 0 0 0 FYV 51 73 44 75 / 10 0 0 0 BYV 51 72 44 73 / 10 0 0 0 MKO 53 76 50 79 / 0 0 0 0 MIO 52 74 46 76 / 0 0 0 0 F10 53 75 50 80 / 0 0 0 0 HHW 60 80 52 82 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1147 AM CDT SUN SEP 4 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1147 AM CDT SUN SEP 4 2011 ...VERY HIGH FIRE DANGER ACROSS MOST OF EASTERN OKLAHOMA THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT HAS PUSHED INTO SOUTHEAST OKLAHOMA LATE THIS MORNING...WITH GUSTY NORTH WINDS FROM 20 TO 30 MPH BEHIND THIS BOUNDARY. IN ADDITION...MUCH DRIER AIR WILL MOVE INTO THE AREA...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO DROP INTO THE 25 TO 35 PERCENT RANGE ACROSS MOST OF EASTERN OKLAHOMA. COMBINE THAT WITH ONGOING DROUGHT CONDITIONS WILL YIELD AN ELEVATED FIRE DANGER. WIDELY SCATTERED SHOWERS WILL OCCUR MAINLY NORTH OF THE FRONT AS IT SWEEPS SOUTH ACROSS THE REGION THIS MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A LIMITED FIRE DANGER WILL PERSIST THIS WEEK MAINLY DUE TO ONGOING DROUGHT CONDITIONS AND LOW AFTERNOON RELATIVE HUMIDITIES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345848.